NAC reaction? Hope so...

A forum for the discussion of antibiotics as a potential therapy for MS

NAC reaction? Hope so...

Postby McBlaue » Mon May 29, 2006 1:16 am

Hi, since starting NAC I have lost senstation in one hand/arm. I had the same thing (with the other one!) when I had a serious "attack" in January, which has since gone back to normal.

I stared taking NAC in preparation for the ABX regime about 3 weeks ago (600Mg morning/night, 1200Mg after a week) and noticed this started a couple of days after.

I remember reading somewhere about bacterial die off causing these sort of symptoms...is this possible? Of course what I am really worried about is that MS is about to rear it's ugly head again.
User avatar
McBlaue
Getting to Know You...
 
Posts: 12
Joined: Mon Apr 03, 2006 3:00 pm
Location: Sydney, Australia

Advertisement

NAC symptoms

Postby Jimk » Mon May 29, 2006 8:20 am

Most people get achey and runny noses, the "NAC flu" it's sometimes called. While it doesn't make sense that killing EB's should worsen MS symptoms as they are extracellular, any heightened inflammation in the body can worsen more specific inflammation and probably contribute to temporary worsening of MS and other inflammatory symptoms. I draw your attention to this blog from the CPn Help site:
This morning while riding to work, I learned that my husband was experiencing an endotoxin dump from EB die-off. Not only were his usual MS symptoms much worse, he was achy in his joints (not usual) and feeling very crappy (he's a morning person and morning is usually his best time of the day). Why was this happening when he isn't even on the abx yet? Yesterday, he kicked his NAC up to the full dose, because he seemed to have passed through the very "snotty" phase.

http://www.CPn Help.org/?q=blog/cypriane&from=1
Hope that helps.
On Wheldon/Stratton protocal since December '04 for non-MS Cpn: CFS/FMS
Ohio, USA
www.CPn Help.org
User avatar
Jimk
Family Member
 
Posts: 69
Joined: Fri Jun 17, 2005 3:00 pm
Location: Ohio, USA

Postby SarahLonglands » Mon May 29, 2006 9:58 am

Hi Emrys,

MS is a strange thing, but even if it is a true relapse, it will no doubt go back to normal as your other arm did in January. I had several little events like this in the early stages of my disease, but the were soon gone and forgotten, which was probably just as well at the time: getting on for twenty years ago.

On the other hand it might be a pseudo-relapse, as here:

http://www.davidwheldon.co.uk/relapse_pseudo.html

This can occur even when you have started antibiotics totally, especially in the first six months of treatment. When are you actually starting them? When nearly three years ago, I started, David had not then thought through the use of NAC so I started straight off on doxycycline, full dose, followed by roxithromycin two to three weeks later, when we managed to obtain it. In a way, I think this still has its advantages, although both Stratton and David now seem to build people up more gradually.

Keep us informed and if you are worried about something the best thing is to maybe send me an email or PM because I am trying to develop the art of not reading all the posts on both sites every day, so I might miss something as I did last week.

Take care, :)

Sarah
An Itinerary in Light and Shadow Completed Dr Charles Stratton / Dr David Wheldon abx regime for aggressive secondary progressive MS in June 2007, after four years. Still improving with no relapses since starting. Can't run but can paint all day.
SarahLonglands
Family Elder
 
Posts: 2110
Joined: Thu Jun 17, 2004 3:00 pm
Location: Bedfordshire UK

Postby wiggy » Mon May 29, 2006 1:34 pm

The day after I took NAC I had NAC flu (achey, went thru box of kleenex as my nose would not stop running) symptoms and I was in shock as it was unexpected. This lasted one month, I had to cut back by taking NAC only once a day until my body adjusted to it.
User avatar
wiggy
Family Elder
 
Posts: 122
Joined: Fri Feb 03, 2006 4:00 pm

Postby McBlaue » Tue May 30, 2006 1:26 am

Thank you all. It's a true solace knowing I'm not alone in all this. I guess I have had a runny nose....but then it has finally got cold here so that could be it. Haven't had any really strong fluey symptoms though. I'm planning on starting the regime proper within the next week or so.

You're right Sarah, MS is a strange thing...too strange. Half the problem is I notice every small change in my body all of a sudden, and start to get paranoid!
User avatar
McBlaue
Getting to Know You...
 
Posts: 12
Joined: Mon Apr 03, 2006 3:00 pm
Location: Sydney, Australia

Postby Katman » Thu Jun 01, 2006 2:09 pm

No, you are not alone. NAC has given most if not all of us runny nose and some flu- like symptoms in verying degrees. It is, I believe, only an amino acid and doesn't, like flagyl, affect "normal people" Happy you are joining us.

Rica EDSS at beginning 6.7 - now 2
2010 5 years 4 months Now on Amoxicillin, Doxy, Rifampin, Azith, and caffeine in addition to  flagyl. 90% normal good days-50% normal bad days. That is a good thing.
User avatar
Katman
Family Elder
 
Posts: 264
Joined: Mon Jul 11, 2005 3:00 pm
Location: North Carolina USA


Return to Antibiotics

Who is online

Users browsing this forum: No registered users


Contact us | Terms of Service